MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 7 L; TOTAL KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 7 L; TOTAL KNEE FEMORAL COMPONENT CEMENTED
Model Number 02.12.0007L
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2022.Lot 152871: 48 items manufactured and released on 17-jun-2015.Expiration date: 2020-05-31.No anomalies found related to the problem.To date, 45 items of the same lot have been sold without any similar reported case during the period of review.Additional components involved: gmk-sphere 02.07.1206l tibial tray fixed cemented size 6 l (k090988) lot 142707: 14 items manufactured and released on 29-jul-2014.Expiration date: 2019-06-30.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported case during the period of review.Gmk-sphere 02.12.0610fl tibial insert fixed sphere flex size 6/10 mm l (k121416) lot 147263: 25 items manufactured and released on 22-apr-2015.Expiration date: 2020-03-31.No anomalies found related to the problem.To date, 20 items of the same lot have been sold without any similar reported case during the period of review.Gmk-sphere 02.07.0036rp patella resurfacing size 4 (k113571) lot 151413: 110 items manufactured and released on 10-aug-2015.Expiration date: 2020-06-30.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported case during the period of review.
 
Event or Problem Description
At about 6 years and 4 months after the primary surgery, the patient came in due to signs of an infection and the pathogen is unknown.The surgeon performed a washout, removed all implants, and implanted an antibiotic spacer.The surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 7 L
Common Device Name
TOTAL KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14839824
Report Number3005180920-2022-00493
Device Sequence Number2382227
Product Code JWH
UDI-Device Identifier07630030825897
UDI-Public07630030825897
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number02.12.0007L
Device Catalogue Number02.12.0007L
Device Lot Number152871
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2022
Initial Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale